Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2014, 1:03 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 1:03 PM EDT (17:03 UTC)
- Expired
- Jun 3, 2014, 2:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS51 KCLE 031703
SVRCLE
PAC039-049-031800-
/O.NEW.KCLE.SV.W.0057.140603T1703Z-140603T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
SOUTHEASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 200 PM EDT
* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UNION CITY TO LINESVILLE...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
UNION CITY...
CORRY...
SPARTANSBURG...
TITUSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7982 4148 8001 4149 8052 4188 8052
4214 7976 4201 7975 4200 7960 4162 7961
TIME...MOT...LOC 1703Z 271DEG 27KT 4186 7992 4168 8036
$$
JMAYERS1 follow-up statement
399
WWUS51 KCLE 031726
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
126 PM EDT TUE JUN 3 2014
PAC049-031732-
/O.CAN.KCLE.SV.W.0057.000000T0000Z-140603T1800Z/
ERIE PA-
126 PM EDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA IS CANCELLED...
LAT...LON 4162 7961 4161 7982 4148 8001 4149 8052
4185 8051 4185 7960
TIME...MOT...LOC 1722Z 277DEG 19KT 4183 7977 4167 8027
$$
PAC039-031800-
/O.CON.KCLE.SV.W.0057.000000T0000Z-140603T1800Z/
CRAWFORD PA-
126 PM EDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SPARTANSBURG TO 7 MILES WEST
OF MEADVILLE...OR ALONG A LINE EXTENDING FROM 23 MILES NORTHEAST OF
MEADVILLE TO 7 MILES WEST OF MEADVILLE...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...SPARTANSBURG...MEADVILLE...LINESVILLE AND CAMBRIDGE
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4162 7961 4161 7982 4148 8001 4149 8052
4185 8051 4185 7960
TIME...MOT...LOC 1722Z 277DEG 19KT 4183 7977 4167 8027
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:11 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 3, 12:11 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1211 PM EDT TUE JUN 3 2014 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON. A WEAK AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND WEDNESDAY MORNING FOLLOWED BY A FAST MOVING STORM SYSTEM WEDNESDAY AFTERNOON. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE CENTRAL GREAT LAKES TO THE EASTERN SEABOARD THURSDAY THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS ARE STARTING TO POP UP IN THE WAKE OF A BOUNDARY THAT CROSSED THE AREA EARLIER THIS MORNING. THE SHOWERS AND THUNDERSTORMS WILL GENERALLY STAY EAST OF A LINE FROM MARION TO CLEVELAND. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. MEANWHILE DRY AIR CONTINUES TO MOVE INTO NORTHWEST OHIO...HELPING TO CLEAR OUT THE CLOUDS AND RAISE TEMPERATURES. I HAVE ADJUSTED THE DAYTIME HIGHS UP A COUPLE OF DEGREES TO ACCOUNT FOR THE ADDED SUNSHINE. CLOUDS WILL REDEVELOP THIS AFTERNOON THIS AFTERNOON AS A WEAK COLD FRONT MOVES INTO THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... VERY WEAK FAST MOVING UPPER LEVEL RIDGE WILL BUILD OVER THE FORECAST AREA TONIGHT. THE UPPER LEVEL RIDGE WILL SUPPORT A WEAK SURFACE HIGH PRESSURE CENTER THAT WILL MOVE INTO THE REGION DURING THE NIGHT INTO WEDNESDAY MORNING AND THEN EXIT TO THE EAST. THE HIGH PRESSURE WILL BRING SUBSIDENCE AND DRIER AIR BEHIND THE COLD FRONT BUT THIS WILL BE SHORT LIVED AS YET ANOTHER FAST MOVING UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE LOW PRESSURE WILL MOVE INTO THE REGION. MOISTURE WILL BE LIMITED TO WHAT IS ARRIVING WITH THE SYSTEM FROM THE PACIFIC SO I DONT ANTICIPATE LARGE AMOUNTS OF RAIN WITH THE SYSTEM. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST AS MOISTURE ADVECTION TAKES PLACE AHEAD OF THE SYSTEM. I EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS TO MOVE INTO THE WESTERN PORTIONS BY LATE MORNING ON WEDNESDAY AND MID TO LATE AFTERNOON IN THE EXTREME EAST. MOISTURE ASSOCIATED WITH THE LOW PRESSURE SYSTEM PULLS OUT TO THE EAST THURSDAY NIGHT BRINGING ANOTHER END TO THE PRECIPITATION. THE ONE PROBLEM TO DEAL WITH WILL BE THE DEEP DIGGING TROUGH EXPECTED ALOFT ALLOWING FOR SOME FAIRLY STRONG COLD AIR ADVECTION TO FOLLOW IN THE WAKE OF THE LOW PRESSURE SYSTEM THURSDAY. THE COLD FLOW MAY MAKE IT DIFFICULT TO GET OUT OF THE 60S FOR HIGHS ON THURSDAY. ONCE UPPER LEVEL TROUGH PULLS OUT TO THE EAST...AN UPPER LEVEL RIDGE WILL BUILD IN AND IS EXPECTED TO BE AMPLIFYING WITH TIME. SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE CENTRAL GREAT LAKES PUMPING DRIER AIR INTO THE REGION FRIDAY INTO FRIDAY NIGHT. THE HIGH EVENTUALLY PUSHES TO THE EAST COAST AND BRINGS A RETURN BACK TO WARM AIR ADVECTION ONCE AGAIN. AS MENTIONED ABOVE...COLD AIR ADVECTION WILL TAKE PLACE IN THE WAKE OF THE LOW ON THURSDAY BUT AS SUBSIDENCE TAKES PLACE...WE SHOULD SEE A GRADUAL RETURN TO WARM AIR ADVECTION BY THE END OF THE WEEK. && .LONG TERM /SATURDAY THROUGH MONDAY/... THE LONG TERM BEGINS SATURDAY WITH BOTH THE ECMWF AND GFS SHOWING HIGH PRESSURE OVER THE AREA WITH A WEAK RIDGE ALOFT IN PLACE. EXPECTING A DRY DAY WITH TEMPS IN THE MID 70S TO NEAR 80. SUNDAY THE FAIR WX SHIFTS EAST AS AN UPPER TROF MOVES ACROSS THE NORTHERN LAKES AND MIDWEST. MODELS ADVECTING SIGNIFICANT MOISTURE INTO THE AREA AHEAD OF A COLD FRONT THAT MOVES THROUGH SUNDAY NIGHT. FOLLOWED WPS LEAD WITH LIKELY POPS MOVING INTO THE WEST AND CENTRAL COUNTIES SUNDAY MOVING TO THE EASTERN COUNTIES SUNDAY NIGHT. MONDAY HIGH PRESSURE AND DRIER AIR MOVE IN WITH DRY WX LIKELY WEST AND DECREASING RAIN CHANCES THROUGH THE DAY EAST. TEMPS SHOULD DROP BACK INTO THE LOW/MID 70S MONDAY BEHIND THE COLD FRONT. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... WEAK CDFNT/TROF MOVING EAST ACROSS THE AREA WITH SHOWERS ABOUT TO MOVE EAST OF TAF LOCATIONS. THE REAL COLD FRONT HOWEVER REMAINS WELL WEST...ACROSS LOWER MI INTO NRN INDIANA WHERE TEMPS/DEWPOINTS DROP OFF AND WINDS VEER SLIGHTLY. CONDITIONS ACROSS THE AREA HAVE DROPPED TO MVFR WITH PATCHY IFR AS EXPECTED. CLEARING WAS ABOUT TO MOVE INTO THE WESTERN LOCATIONS AND AFTER MID MORNING EXPECT LOWER CLOUDS ELSEWHERE TO MIX OUT WITH CONDITIONS GOING VFR AS DRIER AIR ALOFT MOVES IN. A BIT CONCERNED ABOUT POSSIBLE CONVECTIVE DEVELOPMENT ESPECIALLY EAST HALF OF THE AREA LATE MORNING/EARLY AFTERNOON. CAPES APPROACH 1800 J/KG AND THERE WILL BE AMPLE LOW LEVEL MOISTURE. FAIRLY DRY AIR ALOFT MAY LIMIT POTENTIAL BUT A BIT MORE MOISTURE THAN PROGGED AND THERE COULD BE A FEW GOOD STORMS. FOR NOW WILL LEAVE OUT OF TAFS. VFR EXPECTED OVERNIGHT. .OUTLOOK... NON VFR POSSIBLE IN SHRA/TSRA WEDNESDAY AFTERNOON THROUGH THURSDAY. && .MARINE... FLOW WILL TURN WEST TODAY BEHIND A COLD FRONT WITH SPEEDS REACHING 15 TO 20 KNOTS DURING AT LEAST MID DAY. AM THINKING WAVES WILL APPROACH SMALL CRAFT CRITERIA AT LEAST FOR A FEW HOURS MID/LATE AFTERNOON. WILL HOLD OFF HEADLINE FOR NOW AS MOST OF THE DAY SHOULD BE BELOW CRITERIA BUT WILL HAVE WAVES INCREASING TO 2 TO 4 FEET. OTHERWISE NEXT SIGNIFICANT SYSTEM AFFECTING THE LAKE WILL COME WEDNESDAY NIGHT AND THURSDAY AS LOW PRESSURE MOVES ACROSS CENTRAL OHIO. WINDS WILL TURN NORTH WEDNESDAY AHEAD OF THE LOW CONTINUING THROUGH THURSDAY WITH SPEEDS APPROACHING 20 KNOTS AT TIMES. SMALL CRAFT CONDITIONS POSSIBLE ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY. FRIDAY AND SATURDAY HIGH PRESSURE BUILDS IN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...SCHEPEL SHORT TERM...LOMBARDY LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 3, 3:29 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 329 AM EDT TUE JUN 3 2014 LEZ145>147-OHZ010>012-040730- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-LORAIN-CUYAHOGA-LAKE- 329 AM EDT TUE JUN 3 2014 ...RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. THE RISK FOR RIP CURRENTS WILL BE GREATEST ALONG THE SHORES IN LORAIN...CUYAHOGA AND LAKE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>144-148-149-162>169-OHZ003-006>009-013-014-017>023- 027>033-036>038-047-089-PAZ001>003-040730- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 329 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.